Tornado, St. Martin
- When
- September 21, 5:55 PM CST to 5:56 PM CST
- Where
- St. Martin County, Cade
- Rating
- F0
- Path length
- 1 mi
- Path width
- 20 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 30.083, -91.900
The last tornado of the day touched down in a field off of Highway 182 near Cade. Eyewitnesses saw the tornado touch down and do no damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
The last tornado of the day touched down in a field off of Highway 182 near Cade. Eyewitnesses saw the tornado touch down and do no damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 21, 2:00 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT THU SEP 21 2006 .UPDATE...LOOKS LIKE THE SEAS WILL EXCEED 6 FEET IN THE OUTER WATERS AFTER MIDNIGHT TONIGHT SO WILL GO WITH THE SMALL CRAFT ADVISORY FOR TONIGHT. THESE CONDITIONS WILL PERSIST DUE TO THE STRONG SOUTHERLY FETCH. WINDS COULD ALSO GUST GREATER THAN 20 KNOTS. ALSO, FAVORABLE SHEAR EXISTS FOR ROTATING THUNDERSTORMS. WILL NEED TO BE ON OUR TOES FOR ANY TORNADOES. UNFORTUNATELY, THIS SHEAR PERSISTS IN THE LOWER 5K FT INTO EARLY SATURDAY. && .MARINE...SCA FOR THE OUTER WATERS BEYOND 20 NM EFFECTIVE 3 AM FRIDAY MORNING. && .PREV DISCUSSION... (ISSUED 240 PM CDT THU SEP 21 2006) SYNOPSIS...A DIGGING TROF WITH MAX WINDS ON THE UPWIND SIDE IS PROGRESSING INTO THE SOUTHERN PLAINS. A WARM FRONT IS CURRENTLY LIFTING THROUGH THE FORECAST AREA AND IS CURRENTLY ALIGNED ALONG THE I-10 CORRIDOR. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AS COPIOUS MOISTURE CONTINUES TO BUILD IN THE LOWER 5K FT OF THE ATMOSPHERE THANKS TO A STRONG FETCH OFF THE GULF. AN ASSOCIATED PACIFIC COLD FRONT WHICH IS DUE ON SUNDAY WILL HELP TRIGGER ADDITIONAL RAINS THIS WEEKEND. AFTER LINGERING OVERRUNNING TYPE PRECIP ON MONDAY, WE SHOULD SEE A DRY STRETCH TUESDAY THROUGH THE END OF THE PERIOD AS HIGH PRESSURE BUILDS IN FROM THE WEST. DISCUSSION...TEMPERATURES WILL BE MODIFIED BY THE STRONG SOUTHERLY FLOW OFF THE GULF AND BY CLOUD COVER WHICH IS BEST SEEN USING THE >80 RH FIELD AT H925 ON THE NAM. THIS HOLDS THROUGH THE NEXT 72 HOURS. RAIN CHANCES WILL BE ENHANCED BY SPEED CONVERGENCE AS AIR PILES UP INLAND FROM THE COAST IN THE STRONG SOUTHERLY FLOW. PWATS CONTINUE TO CLIMB ABOVE 1.5 INCHES AS PACIFIC MOISTURE BEGINS TO BE CARRIED OVER THE GULF MOISTURE BY SATURDAY. OVERNIGHT TEMPS WILL BE QUITE WARM AND COULD REACH RECORD HIGH MINIMUMS UNTIL THE SUNDAY FRONTAL PASSAGE. AVIATION...TEMPO MVFR CIGS WITH TSTMS THIS AFTERNOON. MVFR CIGS LATE TNITE. MORE OF THE SAME ON FRIDAY. MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED STARTING AT 11 AM ON FRIDAY FOR SEAS GREATER THAN 7 FEET BEYOND 20 NM OFF THE COAST. THIS PRODUCT COULD BE ISSUED AS EARLY AS THE 1030 PM COASTAL FORECAST WHICH WOULD BEGIN THE 12 HOUR NOTIFICATION WINDOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 86 82 85 / 40 50 10 40 KBPT 80 87 81 85 / 20 50 0 40 KAEX 74 87 78 86 / 30 50 20 30 KLFT 76 86 80 88 / 50 60 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 3 AM SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT THU SEP 21 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 452 AM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SLIM RAIN CHANCES RETURN TO THE AREA THIS AFTERNOON AND EVENING AS GULF MOISTURE INCREASES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE WEEKEND BEFORE A COLD FRONT CROSSES THE REGION ON SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 5 SSW FORKED ISLAND 29.76N 92.33W
09/21/2006 VERMILION LA LAW ENFORCEMENT
VERMILION PARISH SHERIFF OFFICE AND SEVERAL MEMBERS OF
THE PUBLIC REPORTED A TORNADO CROSSED HIGHWAY 82 IN THE
LITTLE PRAIRIE COMMUNITY. SEVERAL UTILITY POLES WERE
BLOWN DOWN.
&&
SHAMBURGERThe Lake Charles radar (KLCH), 127 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyThe tornado archive for Louisiana, 2006Warnings in Louisiana, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5533336.